MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/815/090
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon opening sample trach to examine new product, that both inner cannulas that came in the packaging extended past end of trach.No patient injury was reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during the device history record review.On sample was received in the decontaminated condition.The cannulas that were received were measured using a smart scope to verify if component met required specifications; both cannulas length was out of specification.Based on information provided by supplier the most probable root cause was that the current tools were worn, and they had no spares of rotary cores or interchangeable inserts for the only mold boosters for the cannula manufacturing.The molds have reached the end of their service life and need replacement for supply continuity.A corrective and preventative action was opened to address the reported issue.

Brand Name
PVC - PORTEX TUBES BLUSELECT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17009424
Report Number3012307300-2023-05690
Device Sequence Number7032012
Product Code BTO
UDI-Device Identifier15019517077384
UDI-Public15019517077384
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number101/815/090
Device Catalogue Number101/815/090
Device Lot Number4026491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown